Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suggest remedies for hard up area around the stitches

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Hi I recently got my stitches removed but the area around the stitches have become hard up to the stitch holes
Posted Thu, 27 Mar 2014 in Lump
Answered by Dr. Praveen Rodrigues 44 minutes later
Brief Answer: Hi there. Detailed Answer: Hi there. I hear you but would like to reassure you that this is sometimes a normal occurrence on account of soft tissue re-modelling that occurs. It may alternatively have been possible that some of the sutures were tight or that there may have been a secondary infection or there may have been a suture left behind while removal. If there is any discharge from the area on gentle pressure, then it may be a cause for concern & need for a test (pus...culture/sensitivity) & starting of appropriate antibiotic. If not, & the wound is intact, might I suggest the use of a topical cream called Contractubex that need not be a prescription medication & will help in the tissue remodelling in the area & the swelling will slowly subside but will take time. Good Luck & Godspeed. Cheers.
Above answer was peer-reviewed by
Follow-up: Suggest remedies for hard up area around the stitches 5 minutes later
hi there is no discharge but the skin does not look like the surrounding skin. tape was used so there may be a reaction. here's a picture. thanks
Answered by Dr. Praveen Rodrigues 33 minutes later
Brief Answer: If there is no discharge, it augurs well for you. Detailed Answer: Yes there may be what is called an irritant/ contact dermatitis to the plaster ingredients. This will simply be sorted by the application of a suitable corticosteroid ointment to the surface twice/daily for 48-72 hrs. This will decrease the irritation. Follow that up with my earlier advised if any swelling persists using contractubex in a similar manner for 1-2 weeks. Your local chemist should be able to provide you with both OTC (over the counter). Cheers & Good Luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor